Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Jan 23, 2017, 11:54 AM EST for Cocke County, Tennessee. It took effect at Jan 23, 2017, 1:00 PM EST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 23, 2017, 11:54 AM EST (16:54 UTC)
- In effect from
- Jan 23, 2017, 1:00 PM EST
- Expired
- Jan 24, 2017, 3:30 AM EST
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cocke County, TN
The radar
The Knoxville radar (KMRX), 35 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pigeon River at Newport (NEPT1). The gauge peaked at 8.49 ft at Jan 23, 2017, 2:00 PM EST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03461500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
386 WGUS44 KMRX 231654 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1154 AM EST MON JAN 23 2017 ...The National Weather Service in Morristown, Tn has issued a Flood Warning for the following rivers ... Pigeon River At Newport TN affecting Cocke County Recent rainfall this weekend has caused local streams to rise resulting in minor flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-240830- /O.NEW.KMRX.FL.W.0001.170123T1800Z-170124T0830Z/ /NEPT1.1.ER.170123T1800Z.170124T0000Z.170124T0230Z.NO/ 1154 AM EST MON JAN 23 2017 The National Weather Service in Morristown, Tn has issued a * Flood Warning for The Pigeon River At Newport TN. * From this afternoon until late tonight. * At 11:00 AM Monday the stage was 5.6 feet and rising. * Flood stage is 8.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 9.0 feet by this evening. The river will fall below flood stage by tonight. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 9.0 feet by this evening. The river will fall back below flood stage by tonight. * At 8.0 feet...Minor flooding occurs downstream from gage on Highway 25/70 and in the community of Edwina. Jimtown Road may be affected. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
1 follow-up statement
249 WGUS84 KMRX 240140 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 840 PM EST MON JAN 23 2017 ...The Flood Warning is cancelled for the following rivers ... Pigeon River At Newport TN affecting Cocke County PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-240210- /O.CAN.KMRX.FL.W.0001.000000T0000Z-170124T0830Z/ /NEPT1.1.ER.170123T1832Z.170123T1930Z.170123T2041Z.NO/ 840 PM EST MON JAN 23 2017 The Flood Warning is cancelled for The Pigeon River At Newport TN. * At 08:00 PM Monday the stage was 7.5 feet. * Flood stage is 8.0 feet. * Forecast...The river is forecast to continue to fall and remain below flood stage. * At 8.0 feet...Minor flooding occurs downstream from gage on Highway 25/70 and in the community of Edwina. Jimtown Road may be affected. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jan 23, 9:42 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Jan 23, 9:42 AM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
942 AM EST Mon Jan 23 2017
.DISCUSSION...
The main feature today will be the strong upper level and surface
low exiting the region and moving up the East Coast. The center of
the low is now just to the east of the area near Boone NC. Rainfall
rates are not overly impressive and generally less than a quarter
on an inch an hour based on radar estimates with slightly higher
amounts in the mountains. Only 0.21 inches of rain has been
measured so far at the Tri-Cities airport and 0.07 inches at McGhee
Tyson since midnight. Therefore, do not expect any widespread
flooding issues but there will be some ponding on roadways due to
the prolonged rainfall over the weekend. In addition, there are a
few rivers across the region that are elevated but are forecast to
remain below flood stage.
For the update, went ahead and moved precip. out the region just a
bit quicker than previously forecast. Current water vapor imagery
indicates dry air moving eastward across TN and this will continue
to wrap into the system as the low moves up the East Coast.
Continued with the wind advisory with strong northwest winds
forecast on the backside of the exiting low.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 57 40 58 42 / 30 10 10 0
Knoxville McGhee Tyson Airport, TN 54 43 56 42 / 80 10 10 0
Oak Ridge, TN 54 43 56 41 / 80 10 10 0
Tri Cities Airport, TN 50 42 52 36 / 90 50 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 11 AM EST Tuesday for Cherokee-Clay.
TN...Wind Advisory until 7 PM EST /6 PM CST/ this evening for
Anderson-Bledsoe-Bradley-Hamilton-Knox-Loudon-Marion-McMinn-
Meigs-Morgan-NW Blount-North Sevier-Northwest Monroe-Rhea-
Roane-Scott TN-Sequatchie-West Polk.
Wind Advisory until 11 AM EST Tuesday for Blount Smoky Mountains-
Cocke Smoky Mountains-East Polk-Sevier Smoky Mountains-
Southeast Greene-Southeast Monroe.
Wind Advisory from 7 PM this evening to 11 AM EST Tuesday for
Johnson-Southeast Carter-Unicoi.
VA...None.
&&
MAHazardous weather outlook, Jan 23, 3:58 AM EST, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 AM EST MON JAN 23 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 AM EST MON JAN 23 2017 /258 AM CST MON JAN 23 2017/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LINGERING MODERATE TO HEAVY RAINFALL MAY CREATE LOCALIZED FLOODING ISSUES ACROSS PORTIONS OF THE SOUTHERN APPALACHIANS ON MONDAY MORNING. NORTHWEST WINDS WILL INCREASE TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM PASSES THROUGH THE REGION. WHILE VALLEY LOCATIONS WILL SEE WINDS TOPPING OUT AROUND 25 TO 30 MPH...WIND GUSTS UP TO 40 TO 50 MPH ARE POSSIBLE ACROSS HIGHER TERRAIN. WITH SATURATED GROUND...THIS MAY BE ENOUGH TO CAUSE SOME TREES TO FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED...BUT RAINFALL REPORTS ARE GREATLY APPRECIATED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:04 PM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Polk, Sequatchie | 3 hr |
| Jan 22, 9:24 PM EST | Special Weather Statement | MRX | Bradley, Hamilton, Marion, Polk, Sequatchie | 111 min |
| Jan 22, 10:32 PM EST | Special Weather Statement | MRX | Anderson, Blount, Knox, Loudon, Morgan, Roane | 43 min |
| Jan 22, 11:02 PM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Carter, Cocke and 17 more | 36 hr |
| Jan 22, 11:25 PM EST | Areal Flood Advisory | MRX | Bradley, Hamilton, Marion, Sequatchie | 2 hr |
| Jan 23, 6:29 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Knox | 3 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.